Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 90, NWS La Crosse, WI

August 25, 2020Adams County, Juneau County, Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 25, 2020, 7:08 AM CDT for Adams County, Juneau County, Monroe County, Wisconsin. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2020, 7:08 AM CDT (12:08 UTC)
Expired
Aug 25, 2020, 8:15 AM CDT
In force
67 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Adams County, WI, Juneau County, WI, Monroe County, WI

What was reported inside it

TimeReportWhereRemark
Aug 25, 7:25 AM CDTHAIL 14 Ssw Brooks, WIREPORTED FROM METEOROLOGIST 5 MILES WEST OF OXFORD WI.
Aug 25, 7:38 AM CDTHAIL 0.74 N Plainville, WIREPORTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

373 
WUUS53 KARX 251208
SVRARX
WIC001-057-081-251315-
/O.NEW.KARX.SV.W.0090.200825T1208Z-200825T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
708 AM CDT Tue Aug 25 2020

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Central Juneau County in central Wisconsin...
  Southern Adams County in central Wisconsin...
  Northeastern Monroe County in west central Wisconsin...

* Until 815 AM CDT.

* At 707 AM CDT, severe thunderstorms were located along a line
  extending from New Lisbon to 10 miles south of Westfield, moving
  southeast at 20 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* These severe thunderstorms will remain over mainly rural areas of
  central Juneau, southern Adams and northeastern Monroe Counties,
  including the following locations... The Town Of Quincy, Oakdale,
  Cutler, Valley Junction, Mill Bluff State Park, Highway 13 And
  County E and Shennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4394 9049 4408 9044 4384 8960 4369 8960
TIME...MOT...LOC 1207Z 302DEG 16KT 4389 9016 4374 8955 

HAIL...1.00IN
WIND...<50MPH
 
$$

Zapotocny
5 follow-up statements
739 
WWUS53 KARX 251232
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
732 AM CDT Tue Aug 25 2020

WIC081-251241-
/O.CAN.KARX.SV.W.0090.000000T0000Z-200825T1315Z/
Monroe WI-
732 AM CDT Tue Aug 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore, the warning has been cancelled.

LAT...LON 4369 8960 4389 9031 4404 9031 4384 8960
TIME...MOT...LOC 1231Z 295DEG 17KT 4392 9022 4367 8939 

$$

WIC001-057-251315-
/O.CON.KARX.SV.W.0090.000000T0000Z-200825T1315Z/
Juneau WI-Adams WI-
732 AM CDT Tue Aug 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR CENTRAL JUNEAU AND SOUTHERN ADAMS COUNTIES...

At 731 AM CDT, severe thunderstorms were located along a line
extending from near New Lisbon to 8 miles south of Montello, moving
southeast at 20 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
New Lisbon, Camp Douglas, Kelly, Cutler, Hustler, Brooks, K And L
Campground, The Town Of Quincy, Volk Field, County Roads A And B,
Highway 58 And County G, Coons Deep Lake Campground, Highway 13 And
County E, Buckhorn State Park, Castle Rock Dam, I 90 94 Exit 61,
White Creek, Highway 82 And County B, Highways 80 And 58 and I 90 94
Exit 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4369 8960 4389 9031 4404 9031 4384 8960
TIME...MOT...LOC 1231Z 295DEG 17KT 4392 9022 4367 8939 

HAIL...1.00IN
WIND...<50MPH
 
$$

Zapotocny
062 
WWUS53 KARX 251245
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
745 AM CDT Tue Aug 25 2020

WIC001-057-251315-
/O.CON.KARX.SV.W.0090.000000T0000Z-200825T1315Z/
Juneau WI-Adams WI-
745 AM CDT Tue Aug 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EAST CENTRAL JUNEAU AND SOUTHERN ADAMS COUNTIES...

At 743 AM CDT, severe thunderstorms were located along a line
extending from near Mauston to 6 miles north of Pardeeville, moving
southeast at 20 mph.

HAZARD...Quarter size hail.

SOURCE...Public. At 725am the public report quarter sized hail 5 
         South of Oxford.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Highway 58 And County G, Coons Deep Lake Campground, K And L
Campground, The Town Of Quincy, Castle Rock Dam, County Roads A And
B, White Creek, Highway 82 And County B, Highways 82 And 13 and
Brooks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4383 9010 4392 9007 4381 8960 4369 8960
TIME...MOT...LOC 1243Z 299DEG 34KT 4383 9001 4364 8931 

HAIL...1.00IN
WIND...<50MPH
 
$$

Zapotocny
722 
WWUS53 KARX 251251
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
751 AM CDT Tue Aug 25 2020

WIC057-251300-
/O.CAN.KARX.SV.W.0090.000000T0000Z-200825T1315Z/
Juneau WI-
751 AM CDT Tue Aug 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JUNEAU COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4369 8960 4376 8985 4378 8986 4382 8992
      4388 8991 4381 8960
TIME...MOT...LOC 1250Z 297DEG 29KT 4376 8977 4363 8929 

$$

WIC001-251315-
/O.CON.KARX.SV.W.0090.000000T0000Z-200825T1315Z/
Adams WI-
751 AM CDT Tue Aug 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTHEASTERN ADAMS COUNTY...

At 750 AM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Wisconsin Dells to 6 miles north of
Pardeeville, moving southeast at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Public.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Coons Deep Lake Campground, County Roads A And B, White Creek,
Highway 82 And County B, K And L Campground and Highways 82 And 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4369 8960 4376 8985 4378 8986 4382 8992
      4388 8991 4381 8960
TIME...MOT...LOC 1250Z 297DEG 29KT 4376 8977 4363 8929 

HAIL...1.00IN
WIND...<50MPH
 
$$

Zapotocny
546 
WWUS53 KARX 251302
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
802 AM CDT Tue Aug 25 2020

WIC001-251315-
/O.CON.KARX.SV.W.0090.000000T0000Z-200825T1315Z/
Adams WI-
802 AM CDT Tue Aug 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTHEASTERN ADAMS COUNTY...

At 802 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Wisconsin Dells to 6 miles north
of Pardeeville, moving southeast at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Public.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
K And L Campground, Coons Deep Lake Campground and Highway 82 And
County B.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4369 8960 4375 8981 4381 8979 4377 8960
TIME...MOT...LOC 1302Z 295DEG 21KT 4373 8971 4362 8926 

HAIL...1.00IN
WIND...<50MPH
 
$$

Zapotocny
520 
WWUS53 KARX 251309
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
809 AM CDT Tue Aug 25 2020

WIC001-251317-
/O.EXP.KARX.SV.W.0090.000000T0000Z-200825T1315Z/
Adams WI-
809 AM CDT Tue Aug 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY WILL
EXPIRE AT 815 AM CDT...

The storms which prompted the warning are moving out of the warned 
area. Therefore, the warning will be allowed to expire.

LAT...LON 4369 8960 4375 8981 4381 8979 4377 8960
TIME...MOT...LOC 1307Z 302DEG 16KT 4374 8973 4363 8928 

$$

Zapotocny

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:41 AM CDT, 27 minutes earlier.

Area forecast discussion, Aug 25, 6:41 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
641 AM CDT Tue Aug 25 2020

.SHORT TERM...(Today and tonight)
Issued at 335 AM CDT Tue Aug 25 2020

At 3 AM, the 850 to 700 mb moisture transport is starting to shift
east of the area. As a result, much of the shower and thunderstorm
activity has been shifting toward central and eastern Wisconsin.

With temperatures climbing into the lower and mid 90s and dew
points around 70 this afternoon, heat indices will climb into the
100 to 105 range along and south of Interstate 94. Due to this, a
Heat Advisory has been issued from 1 PM to 7 PM.

With 700 mb temperatures gradually warming aloft from this
afternoon into tonight, the chances of showers and storms is
decreasing. This shows up very well in the CAMS which produce
showers and storms mainly north and east of our area. If they did
happen to redevelop, they would be along and north of Interstate
94. With weak 0-3 and 0-6 km shear, organized severe weather
chances look low.

.LONG TERM...(Wednesday through Monday)
Issued at 335 AM CDT Tue Aug 25 2020

On Wednesday and Wednesday night, a short wave trough will move
east across northern Minnesota and northern Wisconsin. This system
will provide a chance of showers and storms north of Interstate
94. At this time, the best 0-3 km and 0-6 km shear looks to be
north of the area, so any severe weather threat looks to be
marginal. The main threats would be damaging winds and maybe hail
up to quarters.

On Thursday night, a trough embedded in the zonal flow will move
through the region. This will sag a cold front south into the
region. Precipitable water values will climb to around 2 inches
along this front.  At the same time, Laura will be moving slowly
north through the Lower Mississippi River Valley as Upper level
ridging is developing across the Tennessee and Ohio River valleys.
This is setting up the potential for a Predecessor Rainfall Event
(PRE) mainly along and north of Interstate 90. Due to this
potential, WPC has included a slight risk for flash flooding for
areas along and north of Interstate 90.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 639 AM CDT Tue Aug 25 2020

Other than some low level wind shear at La Crosse tonight. The TAF
forecasts will be VFR for both KLSE and KRST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
     for WIZ032>034-041-042-053>055-061.

MN...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
     for MNZ079-086>088-094>096.

IA...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
     for IAZ008>011-018-019-029-030.

&&

SHORT TERM...Boyne
LONG TERM...Boyne
AVIATION...Boyne
Hazardous weather outlook, Aug 25, 4:38 AM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
438 AM CDT Tue Aug 25 2020

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
438 AM CDT Tue Aug 25 2020

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Heat indices in the 100 to 105 range are expected this afternoon
into early evening across parts of the area. A Heat Advisory is in
effect from 1 to 7 pm along and south of I-94.

Thunderstorms may develop tonight mainly north of I-94. Some of
these storms could become strong, with gusty winds, hail, and
heavy rainfall possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional chances for storms will be possible through midweek
mainly north of I-94. More widespread chances for showers and
storms arrive Thursday night into Friday, with some strong to
severe storms and heavy rain possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

NMB

In the hours before

Special weather statement, Aug 25, 1:24 AM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service La Crosse WI
124 AM CDT Tue Aug 25 2020

WIZ029-034-250700-
Jackson-Clark-
124 AM CDT Tue Aug 25 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARK AND EAST
CENTRAL JACKSON COUNTIES...

At 123 AM CDT, a strong thunderstorm was located near Shortville, or
7 miles south of Neillsville, moving southeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
City Point, Ballard Road And Pray Avenue, The Cunningham Airfield,
Pray and Nevins.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4442 9067 4442 9053 4455 9043 4452 9032
      4428 9032
TIME...MOT...LOC 0623Z 294DEG 30KT 4446 9058

NMB
Special weather statement, Aug 25, 1:59 AM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service La Crosse WI
159 AM CDT Tue Aug 25 2020

WIZ029-250745-
Clark-
159 AM CDT Tue Aug 25 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLARK COUNTY...

At 158 AM CDT, a strong thunderstorm was located near Neillsville,
moving east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Neillsville, Loyal, Greenwood, Shortville, Lynn, Willard, Granton,
Chili, Hog Corners, Highway 73 And 98, Chili Corners, Christie,
Veefkind, The Cunningham Airfield, Sidney, County Roads H And K,
Nevins, Highway 95 And 73, Globe and The Neillsville Municipal
Airport.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4454 9081 4480 9075 4477 9032 4444 9032
TIME...MOT...LOC 0658Z 281DEG 31KT 4464 9056

NMB
Local storm report, Aug 25, 3:21 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 AM CDT TUE AUG 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             LOYAL                   44.74N 90.50W
08/25/2020  E0.88 INCH       CLARK              WI   PUBLIC

            DELAYED REPORT. TIME ESTIMATED FROM RADAR.

&&
Special weather statement, Aug 25, 6:42 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service La Crosse WI
642 AM CDT Tue Aug 25 2020

WIZ042>044-251245-
Juneau-Adams-Monroe-
642 AM CDT Tue Aug 25 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL JUNEAU...
SOUTHERN ADAMS AND NORTHEASTERN MONROE COUNTIES...

At 641 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Mc Coy to 8 miles southwest of
Westfield. Movement was east at 20 mph.

Winds in excess of 30 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Tomah, Mauston, New Lisbon, Fort Mc Coy, Camp Douglas, Kelly, Cutler,
Oakdale, Hustler, Wyeville, The Town Of Quincy, Valley Junction, Mill
Bluff State Park, Highway 13 And County E, Shennington, Buckhorn
State Park, I 90 And I 94 Interchange, Grand Marsh, Highway 82 And
County B and Highways 80 And 58.

LAT...LON 4399 9075 4411 9064 4389 8960 4369 8960
TIME...MOT...LOC 1141Z 280DEG 18KT 4405 9060 4380 8961

CZ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:15 PM CDTSpecial Weather StatementARXAdams60 min
Aug 24, 9:46 PM CDTSevere Thunderstorm WarningARXAdams, Juneau44 min
Aug 24, 10:28 PM CDTSevere Thunderstorm WarningARXAdams, Juneau47 min
Aug 24, 11:13 PM CDTSevere Thunderstorm WarningARXAdams47 min
Aug 24, 11:19 PM CDTSevere Thunderstorm WarningARXClark, Jackson, Trempealeau41 min
Aug 24, 11:31 PM CDTSpecial Weather StatementARXJackson44 min
Aug 24, 11:59 PM CDTSevere Thunderstorm WarningARXClark, Jackson61 min
Aug 25, 12:02 AM CDTSpecial Weather StatementARXJuneau43 min
Aug 25, 12:48 AM CDTSpecial Weather StatementARXAdams42 min
Aug 25, 12:59 AM CDTSevere Thunderstorm WarningARXClark46 min
Aug 25, 1:24 AM CDTSpecial Weather StatementARXJackson36 min
Aug 25, 1:59 AM CDTSpecial Weather StatementARXClark46 min
Aug 25, 2:08 AM CDTSevere Thunderstorm WarningARXClark, Jackson37 min
Aug 25, 2:47 AM CDTSevere Thunderstorm WarningARXAdams, Juneau28 min
Aug 25, 2:48 AM CDTHeat AdvisoryARXBuffalo, Crawford, Grant, Jackson, La Crosse, Monroe and 3 more16 hr
Aug 25, 6:42 AM CDTSpecial Weather StatementARXJuneau63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.